TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Antihero
I've been here a while
********
 
Ghost On The Highway's Avatar
 
Name: Ghost
Age: 29
Gender: Duderino
Location: Galaxy 5-0-0

Posts: 1,045
Join Date: January 16th 2010

Drugs Drugs Drugs, it's been a long ride - September 18th 2010, 06:10 AM

I guess I may end up regretting this post tomorrow morning, but I can't sleep again and am just trying to make sense of the whole situation. This will be mad long and a little confusing, I'd really appreciate anyone taking the time to read it. Various psychologists, psychiatrists, etc. were following me all along, but I'll leave them out for the most part.

A little background: Summer 2009 was awful for me on multiple fronts. I had no job, I'd lost touch with 90% of my high school friends, my college friends were scattered across all 50 states, and the remaining 10% were traveling or busy with work or school. In addition, I was experiencing a major sexual identity crisis. I'm pansexual and sub/semi-consciously couldn't accept the fact that I don't "fit" into either the gay or straight "mold." This led to my making the worst mistake of my life -- coming out as exclusively gay and trying to force myself into that sexuality, perspective, whatever (which, needless to say, is fucking impossible!)

So what followed was either really stressful and borderline traumatic, or fucking hilarious, depending on who you asked and when. I returned to school in the fall and got into a few really awkward relationships. Worst of all, I came out to my parents and friends, which put a major strain on my "normal" relationships. I started having suicidal thoughts at times and refused to leave the dorm occasionally. Anyway, I went to the student health center (another mistake), where the quack dr. basically told me: "Oh yeah, you're depressed, here's some fucking Zoloft!" Well, that didn't exactly work out too well. The second night I couldn't sleep, thought constantly of ending my life and was about to slit my wrists with a 4'' blade when I picked up the Bible on my nightstand (this could be a great "Jesus moment" story for you Christians out there) I ended up "dedicating my life to Christ," and resolving to become a damn missionary in Uganda or some other godforsaken place. In retrospect, all of these feelings were batshit crazy and delusional (not to knock the faith, but this was just weird), which I didn't even REALIZE until I stopped taking SSRI's.

By November 2009, my memory was completely shot and I felt like someone was plastering a smile on my face. I couldn't sleep and had horrible delusions. The entire Thanksgiving weekend I couldn't engage in a coherent dialogue with anyone. I quit taking Prozac (the third SSRI after Zoloft and Lexapro) in January and started Wellbutrin. Now I WAS depressed. My memory was still gone, I was back in school but couldn't write my first paper, and I stayed in my dorm for basically ALL of January and February, except to go to class or the cafeteria. My weight skyrocketed and I just generally felt like shit mentally, physically, and emotionally.

I went to my FIFTH shrink, who prescribed the mood stabilizer Lamictal. I felt better within a few weeks and stayed on a relatively even keel through most of the summer. Eventually, I kicked both Lamictal and Wellbutrin cold turkey. Things were fine for a while, but I felt a little uneasy starting school again. I gave in and restarted the pills sans Wellbutrin.

Present day, two weeks later, I've been feeling really "up," which sounds like a good thing. But it doesn't feel real, and it's definitely not the true me. I talk to the point of annoyance (I was always a quiet kid,) my memory seems to be fading a little, and I can't sleep again. I know I'm not on SSRI's, but it's really scaring me to think that I may be coming full circle. I felt OK off the pills, and I felt great in the two weeks after restarting Lamictal (placebo effect? the drugs shouldn't have kicked in that fast)

I want to call my psychiatrist, but I know she'll want me to start taking both pills again. Truthfully, the combination did seem to keep me sane, but I can't stomach taking one pill that makes me want to kill myself and another that makes me crazier than Andrew Laeddis (huge bonus points if you guess the reference) to maintain a balance similar to the one I can achieve without drugs. This all seems like something I should work out in therapy, not with pills. But I won't be able to talk to a therapist if I feel like I did last winter (it was that bad!) God damn, I should have stuck with wine and weed. What have I done ?

This was typed while under the influence of antidepressants, alcohol, and benadryl. So if it makes sense, wow.





The neon burns a hole in the night, and the Freon burns a hole in the sky.
You can find my kind living right on the fault line, eyes on the seaside, lives on the B-side, kites on the power lines.

Last edited by Ghost On The Highway; September 18th 2010 at 04:22 PM. Reason: Removing wait numbers
   
  (#2 (permalink)) Old
Batman. Offline
Protector of Gotham
I can't get enough
*********
 
Batman.'s Avatar
 
Name: Julz
Age: 31
Gender: Female
Location: Ontario, Canada

Posts: 2,724
Blog Entries: 5
Join Date: December 14th 2009

Re: Drugs Drugs Drugs, it's been a long ride - September 18th 2010, 07:07 AM

Makes perfect sense, for the record.

Anyways, when going through mental health issues, it's bound to be a rollercoaster. But quitting meds cold turkey probably wasn't a good thing.

If you're feeling this bad, you should talk to your psychiatrist again. If she wants you to take both pills, surely there's a justified reason.


Dare to be Different, to be Weird, to be a Freak.
Overall, Dare to be yourself.

Stamp Out Prejudice Hatred and Intolerance Everywhere
The Sophie Lancaster Foundation



   
  (#3 (permalink)) Old
katniss Offline
Member
Not a n00b
**
 
katniss's Avatar
 
Name: Sarah
Age: 28
Gender: Female
Location: Ohio is for Lovers

Posts: 85
Join Date: July 28th 2010

Re: Drugs Drugs Drugs, it's been a long ride - September 18th 2010, 02:02 PM

I can understand what you mean about being on different meds and trying all sorts of combinations. I think a lot of time doctors and psychiatrists seem to just go down this list of common anti-depressants and give you the top one first, then if that doesn't work, move down the list and try the second one. They don't take the time to figure out what would work best for YOU, personally. I've been on Wellbutrin for about two and a half weeks now, and the first few days were really scary but since then I just don't feel like it's made any difference good or bad. This is the fourth antidepressant I've tried.

I definitely agree that therapy helps, but if you aren't comfortable going there or talking to them, obviously it won't work. I have extreme social anxiety, and going to my psychologist for the first time, about a month and a half ago, was really scary for me. I'd had psychs in the past who I didn't like, or didn't feel comfortable with, and I didn't want to have to go to another first session. But this one was different, and I feel like I can talk to her about anything.. she's really blunt sometimes, but that's what I need. My point is that it will definitely be easier opening up to someone who you feel completely comfortable with. Maybe try to talk to a few on the phone before making appointments, so that you can get some idea about them.

I don't know if any of this helped, but if you ever want to talk, or just vent, feel free to PM me. I hope things get better for you.

(Shutter Island) :]


I may not have all the answers, but I'm a really good listener. PM me anytime, I'm always looking to meet people!
   
Closed Thread

Bookmarks

Tags
drugs, long, ride

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.